PDA

View Full Version : Decline since drug change



boreham1
31st May 2015, 15:53
My mnd has been confined to my right leg for probably a year and a half if not more. When i was diagnosed in august i carried a stick as a prop! I started the riluzole the same week but i became ill after a week so stopped it There has been a decrease in my mobility since a fall or two but mainly in the right leg.
Just recently (feb 22) my nurologist suggested to retry the riluzole alongside a new antidepressant dosulapin and quinine for cramps. I stopped the riluzole after two and a half weeks as my hands had become very weak but despite getting some improvement the decline is still ongoing as my left leg is almost caught up with the right and my hands are painful (like carpull tunnel or rsi)

It feels to me that I may have been balanced in my illness ( Plateau effect ) and unfortunately by adding too many drugs at once my system cannot hold it back anymore? does anyone take dosulapin? as i am tempted to go back to the citilopram even though it would take some doing as am suffering a lot of anxiety attacks, later in the day mainly

On a seperate note the mnd treated me to a biobidet toilet seat via the ot at the farleigh hospice so my wet-room is complete now. (Self funded obviously)
Colin.

Terry
31st May 2015, 16:48
Hi Colin;

I took Citilopram for a few days to calm my emotions and then felt that it had an effect on my shoulder and arm strength. It is a SSRI stands for selective serotonin reuptake inhibitor. Different types of SSRI's include: citalopram, escitalopram, fluoxetine, paroxetine and sertraline.

A few of us have noticed the effects after taking these. I don't know anything about Dosulapin but it has been around for ten years.

Silly question, why are you taking them?

Love Terry

boreham1
31st May 2015, 20:05
because i cry and laugh in excessive and apparently its a sign of depression but not much has changed on that front despite the meds, although i suppose its a bit more controllable? also i have pain in my arm and neck which wont heal (too much fighting the bed at night) but I cant take my Tramadol because I'm on antidepressants?
colin

Terry
31st May 2015, 20:20
Hi Colin;

I have "Emotional Liability" Look at this thread if you haven't already:-

http://forum.mndassociation.org/showthread.php?1698-Emotional-Lability&highlight=Emotional+Liability

It is not a sign of depression it is frontal lob damage caused by Mnd. It is mainly apparent in upper neuron damage. Very occasionally people with this damage can be aggressive.

It seems to happen early on in the disease and not necessarily get any worse.

It stops me doing some things and seeing some people. I don't take anything for it.

Citilopram did improve my emotions after three days.

I too have arm and rib pains mainly due to fighting the bed.

Love Terry

Nettie B
31st May 2015, 21:38
I take Dosulapin and have done for a few years but I don't have MND just a bit of anxiety and depression that has to be kept at bay. When I had a wobbly a few years back the GP tried a couple of other things that didn't suit me including Prozac that had no effect at all on my mood. Dosulapin has away suited me fine with no side effects at all. I'm not taking any other medications at all though. My husband had MND and had dreadful trouble with drooling. We never did get it sorted as whatever he tried either had NO effect or worked to degree but had unacceptable side effects. Amytriptiline was one of these but it did lift his mood dramatically. Unfortunately it affected his waterworks quite considerably. I do hope you get a suitable combination of medications. It does seem to be very much a case of trial and error ... and patience.

Pam S
1st June 2015, 16:29
My husband has been having really bad mood swings, I made him an appointment with the GP (whilst we are waiting to see Prof Shaw at Hallamshire for his test results,) due to the feelings of crawling and numbness in his face and nose and ears which drive him mad, Prof Shaw asked the GP to give him a prescription for Duloxapine to see if that will help, has anyone else had experience of this drug ? Pam S

njm
1st June 2015, 19:43
Pam:

Its Duoloxetine. Its an antidepressant SSRI. I have been using it. Will help him sleep and take off some anxiety. The biggest thing on your horizon is getting to a proper diagnosis. All treatment or non-treatment only makes sense once you have a definitive diagnosis for what sound very atypical MND symptoms. Hang tough until you see Shaw and expect little from the Duoloxetine.

All the best

Charles

Pam S
1st June 2015, 21:28
Pam:

Its Duoloxetine. Its an antidepressant SSRI. I have been using it. Will help him sleep and take off some anxiety. The biggest thing on your horizon is getting to a proper diagnosis. All treatment or non-treatment only makes sense once you have a definitive diagnosis for what sound very atypical MND symptoms. Hang tough until you see Shaw and expect little from the Duoloxetine.

All the best

Charles
Thanks Charles x

Candle
1st June 2015, 22:14
Mum took duloxetine. It is used as an Anti-depressant but that's not why it was prescribed for her. It also interferes with neuropathic pain and is supposed to relieve the spasms. Mum suffered terribly with cramps and spasms and it was some time before these were relieved. However the duloxetine takes some getting used to as it can cause nausea. If I remember correctly it was several weeks before the nausea wore off and the benefits were noticed.

I imagine it was prescribed for the crawling sensation as much the same pathways are involved.

Pam S
2nd June 2015, 07:55
Mum took duloxetine. It is used as an Anti-depressant but that's not why it was prescribed for her. It also interferes with neuropathic pain and is supposed to relieve the spasms. Mum suffered terribly with cramps and spasms and it was some time before these were relieved. However the duloxetine takes some getting used to as it can cause nausea. If I remember correctly it was several weeks before the nausea wore off and the benefits were noticed.

I imagine it was prescribed for the crawling sensation as much the same pathways are involved.

Hi Candie, yes it was described for the crawling sensation in his face but also as an anti-depressant as he has anger issues. Pam S x

Alpacas
2nd June 2015, 09:27
I take Sertraline 50mg. I am supposed to take it every other day. However I only take it when the coughing and laughing problem starts to get bad. Have done this "as and when" method for some time now....and it works (for me)
T-rex

Terry
2nd June 2015, 09:36
Hi T-rex;

If you have excessive laughing, how long does the Sertraline take to act?

Terry

Alpacas
3rd June 2015, 09:09
Usually within 24 hours. Laughing must be the best way to go.....far better than crying !!
T-rex

Terry
3rd June 2015, 11:57
That's not always correct. When my wife gets uptight or/and annoyed, laughing at her does not go down too well. Would be better to cry i think in those situations.

Terry

bakeit Forum